MAUDE Adverse Event Report: AMR C4121, 45CM GRASPER REPOS CART, 10/BX; NWV

AMR C4121, 45CM GRASPER REPOS CART, 10/BX; NWV
Model Number C4121
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of the investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.There is no report of serious injury or death associated with this event.
 
Event or Problem Description
"surgeon using grasper to measure bowel, grasper scissored - replacement requested.Concern about this due to previous event with another surgeon's patient and outcome.Please contact dr.(b)(6) for more specific details." patient status - "fine".
 
Additional Manufacturer Narrative
Name of procedure performed - omega loop.
 
Additional Manufacturer Narrative
Investigation summary: the event unit was returned for evaluation.Upon visual inspection, engineering found no non-conformances.Functional testing was performed on simulated tissue, resulting in jaw scissoring only when a large amount of force was applied and the unit was torqued while engaged.The likely root cause of the event may have been the operator applying excessive force while manipulating the tissue as engineering was only able to replicate the customer's experience by applying a large amount of force and twisting the unit.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.

Brand Name
C4121, 45CM GRASPER REPOS CART, 10/BX
Common Device Name
NWV
Manufacturer (Section D)
AMR
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key5749442
Report Number2027111-2016-00468
Device Sequence Number13453196
Product Code NWV
UDI-Device Identifier00607915116873
UDI-Public(01)00607915116873(17)181210(30)01(10)1261075
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/10/2018
Device Model NumberC4121
Device Catalogue Number100864101
Device Lot Number1261075
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/26/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date06/25/2016
Supplement Report FDA Received Date12/30/2016
12/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1